Reyes syndrome


Also found in: Thesaurus, Medical, Encyclopedia, Wikipedia.
Related to Reyes syndrome: Raynaud's syndrome

Reye's′ syn`drome


(rīz, rāz),
n.
a rare disorder occurring primarily in children after a viral illness and associated with aspirin usage, characterized by vomiting, swelling of the brain, and liver dysfunction.
[after Ralph Douglas Kenneth Reye (1912–78), Australian pediatrician, who cowrote a description of the syndrome in 1963]
Random House Kernerman Webster's College Dictionary, © 2010 K Dictionaries Ltd. Copyright 2005, 1997, 1991 by Random House, Inc. All rights reserved.
References in periodicals archive ?
"Aspirin has been associated with a serious condition called Reyes syndrome. Ibuprofen has been associated with more severe secondary infections."
A Children under 12 should never be given aspirin as it can cause a potentially fatal condition called Reyes Syndrome. This causes brain swelling, fits, vomiting, rapid breathing and coma.
This increases the risk of Reyes Syndrome, a neurological complication associated with use of aspirin in children with viral illnesses.